Alert archive / Florida / River Flood Warnings in 2014
River Flood Warning 38, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Apr 10, 2014, 4:01 PM EDT for Dixie County, Taylor County, Florida. It was in force for 8 days.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2014, 4:01 PM EDT (20:01 UTC)
- Expired
- Apr 18, 2014, 5:23 AM EDT
- In force
- 8 days
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dixie County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 119 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Steinhatchee River near Cross City (STEF1). The gauge peaked at 12.56 ft at Apr 11, 2014, 1:00 PM EDT.
- Action stage
- 17.5 ft
- Minor stage
- 19.5 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02324000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
745 WGUS42 KTAE 102001 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 401 PM EDT THU APR 10 2014 ...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN FLORIDA... STEINHATCHEE RIVER NEAR STEINHATCHEE (US 19) AFFECTING DIXIE AND TAYLOR COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && FLC029-123-112001- /O.NEW.KTAE.FL.W.0038.140410T2001Z-140418T0923Z/ /STEF1.1.ER.140410T1630Z.140414T1025Z.140418T0323Z.UU/ 401 PM EDT THU APR 10 2014 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLOOD WARNING FOR THE STEINHATCHEE RIVER NEAR STEINHATCHEE (US 19). * AT 3:00 PM THURSDAY THE STAGE WAS 12.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.2 FEET. * IMPACT...WATER BEGINS TO FLOOD DOWNSTREAM AT STEINHATCHEE FALLS PARK. MINOR FLOODING OF ROADS BEGIN ALONG RIVER ROAD NE. WATER WILL BEGIN TO ENCROACH ONTO THE YARDS AND RESIDENCES IN THE ANCIENT OAKS COMMUNITY IN STEINHATCHEE. && LAT...LON 2982 8335 2973 8337 2968 8343 2964 8340 2967 8333 2982 8328 $$
4 follow-up statements
196 WGUS82 KTAE 110307 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1107 PM EDT THU APR 10 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA... STEINHATCHEE RIVER NEAR STEINHATCHEE (US 19) AFFECTING DIXIE AND TAYLOR COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && FLC029-123-120307- /O.CON.KTAE.FL.W.0038.000000T0000Z-140418T0923Z/ /STEF1.1.ER.140410T1630Z.140414T1025Z.140418T0323Z.UU/ 1107 PM EDT THU APR 10 2014 THE FLOOD WARNING CONTINUES FOR THE STEINHATCHEE RIVER NEAR STEINHATCHEE (US 19). * AT 10:00 PM THURSDAY THE STAGE WAS 12.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.2 FEET. * IMPACT...WATER BEGINS TO FLOOD DOWNSTREAM AT STEINHATCHEE FALLS PARK. MINOR FLOODING OF ROADS BEGIN ALONG RIVER ROAD NE. WATER WILL BEGIN TO ENCROACH ONTO THE YARDS AND RESIDENCES IN THE ANCIENT OAKS COMMUNITY IN STEINHATCHEE. && LAT...LON 2982 8335 2973 8337 2968 8343 2964 8340 2967 8333 2982 8328 $$
393 WGUS82 KTAE 120152 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 952 PM EDT FRI APR 11 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA... STEINHATCHEE RIVER NEAR STEINHATCHEE (US 19) AFFECTING DIXIE AND TAYLOR COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && FLC029-123-130152- /O.CON.KTAE.FL.W.0038.000000T0000Z-140418T0923Z/ /STEF1.1.ER.140410T1630Z.140416T1800Z.140418T0323Z.UU/ 952 PM EDT FRI APR 11 2014 THE FLOOD WARNING CONTINUES FOR THE STEINHATCHEE RIVER NEAR STEINHATCHEE (US 19). * AT 8:00 PM FRIDAY THE STAGE WAS 12.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.2 FEET. * IMPACT...WATER BEGINS TO FLOOD DOWNSTREAM AT STEINHATCHEE FALLS PARK. MINOR FLOODING OF ROADS BEGIN ALONG RIVER ROAD NE. WATER WILL BEGIN TO ENCROACH ONTO THE YARDS AND RESIDENCES IN THE ANCIENT OAKS COMMUNITY IN STEINHATCHEE. && LAT...LON 2982 8335 2973 8337 2968 8343 2964 8340 2967 8333 2982 8328 $$
288 WGUS82 KTAE 121429 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1029 AM EDT SAT APR 12 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA... STEINHATCHEE RIVER NEAR STEINHATCHEE (US 19) AFFECTING DIXIE AND TAYLOR COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && FLC029-123-131429- /O.EXT.KTAE.FL.W.0038.000000T0000Z-000000T0000Z/ /STEF1.1.ER.140410T1630Z.140411T1700Z.000000T0000Z.UU/ 1029 AM EDT SAT APR 12 2014 ...FLOOD WARNING EXTENDED UNTIL FURTHER NOTICE...THE FLOOD WARNING CONTINUES FOR THE STEINHATCHEE RIVER NEAR STEINHATCHEE (US 19). * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 AM SATURDAY THE STAGE WAS 12.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.2 FEET. * FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW MORNING. * IMPACT...AT 12.2 FEET...WATER BEGINS TO FLOOD DOWNSTREAM AT STEINHATCHEE FALLS PARK. MINOR FLOODING OF ROADS BEGIN ALONG RIVER ROAD NE. WATER WILL BEGIN TO ENCROACH ONTO THE YARDS AND RESIDENCES IN THE ANCIENT OAKS COMMUNITY IN STEINHATCHEE. && LAT...LON 2982 8335 2973 8337 2968 8343 2964 8340 2967 8333 2982 8328 $$
678 WGUS82 KTAE 130231 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1031 PM EDT SAT APR 12 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN FLORIDA... STEINHATCHEE RIVER NEAR STEINHATCHEE (US 19) AFFECTING DIXIE AND TAYLOR COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA... CHOCTAWHATCHEE RIVER NEAR CARYVILLE (US 90) AFFECTING HOLMES AND WASHINGTON COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA... CHOCTAWHATCHEE RIVER NEAR BRUCE (SR 20) AFFECTING WALTON COUNTY RECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && FLC059-133-140231- /O.EXT.KTAE.FL.W.0030.000000T0000Z-140416T0000Z/ /CARF1.1.ER.140409T1036Z.140412T0701Z.140415T1800Z.NO/ 931 PM CDT SAT APR 12 2014 THE FLOOD WARNING CONTINUES FOR THE CHOCTAWHATCHEE RIVER NEAR CARYVILLE (US 90). * UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 PM SATURDAY THE STAGE WAS 14.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TUESDAY EARLY AFTERNOON. * IMPACT...AT 12.0 FEET...EXTENSIVE LOWLAND FLOODING WILL OCCUR. && LAT...LON 3099 8588 3085 8591 3077 8589 3070 8592 3070 8581 3099 8580 $$ FLC131-140231- /O.CON.KTAE.FL.W.0031.000000T0000Z-000000T0000Z/ /BRUF1.2.ER.140411T1115Z.140414T0000Z.000000T0000Z.NO/ 931 PM CDT SAT APR 12 2014 THE FLOOD WARNING CONTINUES FOR THE CHOCTAWHATCHEE RIVER NEAR BRUCE (SR 20). * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 9:01 PM SATURDAY THE STAGE WAS 15.5 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.9 FEET BY TOMORROW EVENING THEN BEGIN FALLING. * IMPACT...AT 16.5 FEET...MAJOR FLOODING OCCURS ALONG THE EAST AND WEST BANKS OF THE CHOCTAHATCHEE RIVER FROM NEAR THE CONFLUENCE WITH HOLMES CREEK TO THE GULF OF MEXICO AFFECTING MANY HOMES AND FISHING CAMPS. && LAT...LON 3070 8592 3047 8596 3044 8613 3037 8609 3044 8585 3070 8581 $$ FLC029-123-130301- /O.CAN.KTAE.FL.W.0038.000000T0000Z-140413T0231Z/ /STEF1.1.ER.140410T1630Z.140411T1700Z.140412T2015Z.UU/ 1031 PM EDT SAT APR 12 2014 THE FLOOD WARNING IS CANCELLED FOR THE STEINHATCHEE RIVER NEAR STEINHATCHEE (US 19). * AT 9:00 PM SATURDAY THE STAGE WAS 12.0 FEET. * FLOOD STAGE IS 12.2 FEET. && LAT...LON 2982 8335 2973 8337 2968 8343 2964 8340 2967 8333 2982 8328 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Apr 10, 2:09 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Apr 10, 2:09 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 209 PM EDT Thu Apr 10 2014 .Near Term [Through Tonight]... High pressure and zonal flow aloft with keep winds light and skies clear tonight. While the airmass is gradually modifying as the center of the surface high moves east, the continuation of ideal radiational cooling conditions will still allow temperatures to fall into the upper 40s to around 50 overnight. .Short Term [Friday Through Saturday Night]... High pressure will remain centered near or just east of the region throughout the short term period. This will result in a period of dry and warm conditions. After a cool start on Friday morning, temperatures will return to normal or slightly above normal values through the period. The model guidance does show a sea breeze developing along the coast each afternoon, which will likely result in temperatures in the coastal zone being a few degrees cooler in the afternoon given how cool the shelf waters remain. .Long Term [Sunday Through Thursday]... The primary focus in the long term period will be on an approaching storm system in the Monday through Tuesday Evening timeframe. While the models are reasonably synced on the timing of this system bringing the bulk of the rain through on Monday afternoon and overnight, there are subtle differences with respect to the intensity of the system. Most of the models prefer a weaker solution with a cold front coming through early Tuesday morning with little prospect for severe weather or widespread heavy rain. The Euro tries to develop a more potent wave in the southern stream, resulting in a stronger system. For now, have kept the system more progressive and weaker. In any event, should be a good rain producer with 1 to 1.5 inches possible. Thereafter, drier and cooler conditions return for the remainder of the period. && .Aviation... [Through 18Z Friday] Other than a possible brief period of MVFR vsby at KVLD early Thursday morning, VFR conditions and light winds will prevail at all terminals through the forecast period. && .Marine... High pressure will remain in place across the marine area throughout much of the weekend. By Sunday, as high pressure moves into the Western Atlantic, the tightening gradient between this high and an approaching storm system will result in increasing winds and seas by the first of the week. && .Fire Weather... Light onshore flow through the remainder of the week will allow for low-level moisture levels to slowly rise. This should keep minimum humidity values above critical levels, with no fire weather concerns expected. && .Hydrology... Nearly all of the rivers across the northern portion of our area have crested and are now beginning to fall. The crestwave down the Choctawhatchee/Pea River system is now at Geneva and will then be progressing downstream toward Caryville and Bruce. The river should stay in the minor flood category at Caryville, but further downstream at Bruce, moderate flooding is anticipated with the river having a chance to reach major flood levels. Releases from Woodruff have the Apalachicola River at flood stage with Blountstown likely to crest as high as 23 feet this weekend with releases starting to stabilize around 104kcfs. If releases stay at this level, it is unlikely Blountstown would reach moderate flood stage. In the Flint, Newton has crested and the Ichawaynochaway crest wave is nearing Riverview Plantation. The combination of the two flows will have Bainbridge very close to flood stage by tomorrow night. For the Ochlockonee, flows have continued to be a little higher than previously anticipated today, and thus it is now possible that minor flood levels may be reached from Thomasville through Havana, though any rises above flood stage shouldn't be more than a few tenths of a foot. && .Preliminary Point Temps/PoPs... Tallahassee 49 79 54 82 58 / 0 0 0 0 0 Panama City 57 76 60 78 62 / 0 0 0 0 0 Dothan 50 79 57 81 58 / 0 0 0 0 0 Albany 49 80 56 82 57 / 0 0 0 0 0 Valdosta 50 80 54 82 56 / 0 0 0 0 0 Cross City 50 81 52 83 55 / 0 0 0 0 0 Apalachicola 56 76 59 77 63 / 0 0 0 10 0 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...CAMP SHORT TERM...GODSEY LONG TERM...GODSEY AVIATION...CAMP MARINE...GODSEY FIRE WEATHER...CAMP HYDROLOGY...GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 9:44 PM EDT | River Flood Warning | TAE | Gadsden, Jackson | 47 hr |
| Apr 10, 3:57 PM EDT | River Flood Warning | TAE | Gadsden, Leon | 4 days |
| Apr 10, 3:58 PM EDT | River Flood Warning | TAE | Gadsden, Leon | 17 days |
Nearby
River Flood Warnings in Florida, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.